Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 397, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 5, 2006, 6:11 PM EDT for Fulton County, Georgia. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2006, 6:11 PM EDT (22:11 UTC)
- Expired
- Aug 5, 2006, 6:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Fulton County, GA
The radar
The Atlanta radar (KFFC), 72 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 6:20 PM EDT | TSTM WND DMG | Sandy Springs, GA | SEVERAL TREES BLOWN DOWN IN THE SANDY SPRINGS AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 052211
SVRFFC
GAC121-052245-
/O.NEW.KFFC.SV.W.0397.060805T2211Z-060805T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT SAT AUG 5 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FULTON COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 645 PM EDT
* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR SANDY
SPRINGS...MOVING NORTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROSWELL.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3392 8440 3396 8436 3404 8440 3412 8439
3412 8437 3401 8422 3399 8426 3395 8428
3397 8433 3396 8434 3387 8434
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:50 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 5, 3:50 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 PM EDT SAT AUG 5 2006 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) SURFACE BOUNDARY JUST SOUTH OF ATLANTA TO ATHENS APPEARS TO BE THE FOCUS FOR CONVECTION THIS AFTERNOON. WITH STRONG HEATING...AIRMASS HAS BECOME UNSTABLE ENOUGH TO TRIGGER SCATTERED THUNDERSTORMS THROUGH THE EVENING WITH ISOLATED POSSIBLY SEVERE. HAVE LEFT 20 TO 30 PERCENT POPS ACROSS THE AREA THROUGH MIDNIGHT...WITH ONLY A SLIGHT CHANCE AFTER MIDNIGHT. UPPER RIDGE BUILDS OVER THE SOUTHEAST THROUGH MONDAY AS LOW PRESSURE IN CENTRAL GULF MOVES WESTWARD. NO SIGNIFICANT CHANGE IN AIR MASS SUNDAY AND MONDAY AND A MOSTLY DIURNAL PATTERN SEEMS OKAY. TEMPERATURES SHOULD BE NOT QUITE AS HOT WITH A GENERAL EAST TO SOUTHEAST FLOW ALOFT. .LONG TERM...(TUESDAY THROUGH SATURDAY) TROUGH DEEPENING INTO THE NORTHEAST STATES SHOULD PUT THE FORECAST AREA IN A NORTHWEST FLOW ALOFT THROUGH THE LONG TERM. A COLD FRONT GETS PUSHED CLOSE TO THE STATE BY MID WEEK...BUT NOT SURE IT WILL ACTUALLY SINK INTO NORTH GEORGIA. SO...NO BIG CHANGE IN THE EXTENDED AND HAVE CONTINUED CHANCE POPS FOR THE AFTERNOONS AND SLIGHT CHANCE FOR THE EVENINGS. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 74 91 74 92 / 20 40 20 30 ATHENS 73 90 71 95 / 30 40 20 30 GAINESVILLE 73 89 72 91 / 30 40 20 40 ROME 72 94 72 94 / 20 40 20 40 COLUMBUS 74 96 76 95 / 20 30 20 30 MACON 72 95 73 95 / 20 40 20 30 PEACHTREE CITY 70 92 70 91 / 20 40 20 30 CARTERSVILLE 71 92 71 92 / 20 40 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 41
Hazardous weather outlook, Aug 5, 11:00 AM EDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT SAT AUG 5 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH GEORGIA. .SYNOPSIS... A WEAK FRONTAL BOUNDARY EXTENDING FROM THE CAROLINAS INTO NORTH CENTRAL PORTIONS OF GEORGIA AND ALABAMA WILL MEANDER ACROSS THIS AREA THROUGH TONIGHT. THIS BOUNDARY WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. .DISCUSSION... A FRONTAL BOUNDARY MEANDERING ACROSS NORTH GEORGIA WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. THE AIRMASS ESPECIALLY SOUTH OF THIS BOUNDARY WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON WITH CAPES IN THE 2000 TO 3000 RANGE AND LIFTED INDICES RANGING FROM -2 TO -4. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS ALONG WITH HEAVY RAIN. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE SOUTH OF AN ATLANTA TO ATHENS LINE. THE BEST TIME FOR DEVELOPMENT WILL BE BETWEEN 2 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Aug 5, 5:47 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 PM EDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 1 NE MABLETON 33.82N 84.55W
08/05/2006 E0.75 INCH COBB GA PUBLIC
&&
FTSpecial weather statement, Aug 5, 5:48 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 548 PM EDT SAT AUG 5 2006 GAZ058-052215- 548 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN BUTTS COUNTY UNTIL 615 PM EDT... AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM FLOVILLA TO JENKINSBURG THE LINE OF THUNDERSTORMS WERE NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS BUTTS COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WORTHVILLE...FLOVILLA...FINCHERVILLE...JACKSON...INDIAN SPRINGS STATE PARK AND JENKINSBURG. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 5, 5:53 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 553 PM EDT SAT AUG 5 2006 GAZ045-052230- 553 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DEKALB COUNTY UNTIL 630 PM EDT... AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TUCKER...MOVING WEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS DEKALB COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TUCKER...STONE MOUNTAIN...CLARKSTON...DORAVILLE... CHAMBLEE AND DUNWOODY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Aug 5, 5:55 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG MCDONOUGH 33.45N 84.14W
08/05/2006 HENRY GA EMERGENCY MNGR
2 TREE DOWNED HIGHWAY 20E COUNTRY LAKE DRIVE. ALSO 1 TREE
DOWN ON A MOBLE HOME IN WEST HENRY COUNTY.
&&
FTSpecial weather statement, Aug 5, 6:00 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 PM EDT SAT AUG 5 2006 GAZ038-052230- 600 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN OGLETHORPE COUNTY UNTIL 630 PM EDT... AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES SOUTHWEST OF ARNOLDSVILLE TO 11 MILES EAST OF STEPHENS. THE LINE OF THUNDERSTORMS WAS MOVING WEST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS OGLETHORPE COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE STEPHENS...MAXEYS...SANDY CROSS... LEXINGTON...CRAWFORD AND ARNOLDSVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 5, 6:04 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 604 PM EDT SAT AUG 5 2006 GAZ071-052230- 604 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND STRONG WIND GUSTS IN NORTH MONROE COUNTY UNTIL 630 PM EDT... AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BLOUNT...MOVING SOUTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS MONROE COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BLOUNT AND HIGH FALLS STATE PARK. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 10:57 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 33 min |
| Aug 4, 11:54 PM EDT | Flash Flood Warning | FFC | Webster | 3 hr |
| Aug 5, 3:58 PM EDT | Severe Thunderstorm Warning | FFC | Pike | 32 min |
| Aug 5, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 31 min |
| Aug 5, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 36 min |
| Aug 5, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 25 min |
| Aug 5, 5:45 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 30 min |
| Aug 5, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 27 min |
| Aug 5, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 34 min |
| Aug 5, 6:32 PM EDT | Flash Flood Warning | FFC | Oglethorpe | 3 hr |
| Aug 5, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 30 min |
| Aug 5, 7:38 PM EDT | Flash Flood Warning | FFC | Gwinnett | 3 hr |
| Aug 5, 7:58 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.